Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

192 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking amlokind at for BP and pan 40 for stomach related problem. Suggest alternate BP medicine

Answered by
Dr.
Dr. Anantharamakrishnan

Cardiologist

Practicing since :1966

Answered : 4506 Questions

default
Posted on Wed, 30 Jan 2013 in Hypertension and Heart Disease
Question: Dr
My mother 67 yrs age bp patient on medicine
Amlokind AT 001

but last sunday BP was 170/90
& DR switched over her to Enace 5 mg 001
Amlokind 5 mg 100
Now she is feeling better. For stomache related problem she is taking Pan 40 as prescribed by dr.
Is this the right kind of medicine.

She is of hard working type but with lot of tensions. Biting cold in north has aggravated her pressure.
Any better medicines for her bp to be controlled. ECG report q3+ earlier.
Because drs are frequently cahnging the medicines and doses.
Enace -D / Enace like this. One times she fell down.
So my request to suggest better BP medicines combinations so that we can reveet back to our local DR.

doctor
Answered by Dr. Anantharamakrishnan 55 minutes later
Hi friend,
Welcome to Health Care Magic

There are many CLASSES of drugs
There are several drugs in each class.
Each drug has a dose range.

     Amlokind is amlodipine -CALCIUM CHANNEL BLOCKER (CCB)
     Atenolol is            BETA- BLOCKER
           Amlokind AT is a combination of both (5 mg + 50 mg)
Enalapril is                 ANGIOTENSIN CONVERTING ENZYME (ACE) Inhibitor
Hydro-chloro-thiazide is a      DIURETIC
          Enace-D is a combination of these two

There is a wide choice indeed – to suit different situations.
There is no single drug for all patients.
Each patient is unique and has different needs.

Usually the treating doctor chooses a drug depending on associated conditions, contraindications and so on – as an example: if the heart rate is high, if there is ischemia- a beta blocker is the choice. / If there is heart failure, ACEI or ARB / In asthma – CCB / and so on, so forth. There are other factors like local availability, affordability, compliance and so on.
Generally, ACEI or ARB (Angiotensin Receptor Blocker) is the usual choice.

In your case -
1- Continue the same.
2- If the pressure is not controlled, step up the dose.
3- If still high, add diuretic.
4- If poor still, add a third drug

Keep following up with ONE doctor – preferably Internist (MD or DNB - General Medicine).
In case of complication or problem, have second opinion – from Cardiologist or Nephrologist (DM or DNB)

Take care
Wishing speedy recovery
God bless
Good luck

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Anantharamakrishnan 47 hours later
Hi Dr

My mother is now feeling weakness and weak fingers especially in the morning and evening. after DR switched over her to Enace 5 mg 001
Amlokind 5 mg 100 .

Legs also weak. Difficult to
stand up

Any B complex tablet will improve her condition. BP normal.

Pl suggest
doctor
Answered by Dr. Anantharamakrishnan 3 hours later
Hi

Good that the BP is normal.
B-complex helps in general well being.

The feeling of weakness may or may not be related to medicine - probably not. Cough is a common side effect of Enace (ACEI)
Swelling legs is common from amlodipine / muscle pain and weakness are rare indeed - but she is taking it before also / and hence least likely.

If it persists, she needs physical examination / she should have some investigations - like ECG, electrolytes and renal function.
If the symptoms continue, she may have to change her drugs.

All the best

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,   ,   ,  
Medical Topics

Recent questions on  Heart failure

doctor1 MD

my husband was diagnosed with hemochromotosis in June 2013, after 8 hospital stays and numerous test he now has liver failure, diabetes and stage D heart failure. His EF rate was betweeen 5-10% now at 20% according to latest Echo, but he can barely walk or talk without being winded. He is on the liver and transplant list as a 1B waiting at home on dobutomine, how long can one stay on the drug without damage to organs? The dr wants to do a right heart cath to measure pressures now sure why...thanks

doctor1 MD

i m from kolkata ( india ) my father is sufering from heart failure , he is having dialysis 3 time in a weak , acording to doctors his left heart is not working thats y due to less pumping of heart kidney cant work properly , so he is not passing urinne so he is on dylasis , can stem cell tharaphy can help me to recover his heart , and where i can find a doctor regarding stem cell tharaphy in kolkta , plz advice me , my father age is 75

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...Difficult to have an evacuation, I feel blocked and have tried several attempts to become regular with an enema, Relaxant, Maxtor with no success yet. I have heart failure, kidney failure I am 81 years and diabetic.

doctor1 MD

A while back ago i suffered from heart failure... i was wondering because then as well as now my right leg gives out on me it feels weak and the moment i put pressure on it... it gives out... can you tell me whats going on? Or atleast help me in figureing it out?

doctor1 MD

I have very shortness of breath will divan help this ?

doctor1 MD

I am a patient with a condition called Left Bundle Block. A relatvely new drug was used to treat my condition with promising sucess called Levosimendan at the American Hospital in Paris It is hoped That further treatment with Levosimendan may help...

doctor1 MD

I walked upstairs and was slightly out of breath. I sat down and noticed my heart rate was elevated but no pain or discomfort. I then noticed I could see my heart rate in my eyes as it caused them to pulse. I'm just wondering if that is a problem.